# SDR 53300

- Difficulty date: August 6, 2003
- Submitted: August 12, 2003
- Operation: Air carrier
- Aircraft: N5YV
- Make and model: Beech 1900D
- Aircraft serial: UE5
- Aircraft time: 25,536 hours, 38,300 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Rudder
- Condition: Malfunctioned
- Location: Tail
- Stage of operation: CL
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

AFTER DEPARTURE, ON FLIGHT 5530, THE CREW HAD A HARD RT THEN LAT UNCOMMANDED RUDDER BOOST.  WHILE EXECUTING THE UNCOMMANDED RUDDER BOOST ACTIVATION EMERGENCY PROCEDURE CHECKLIST A THIRD SEVERE RUDDER BOOST ACTIVATION OCCURRED, FOLLOWED BY SEVERE OSCILLATIONS ON THE HORIZONTAL AXIS.  THEY IMMEDIATELY REDUCED SPEED TO 170 KNOTS AND THEN COMPLETED THE EMERGENCY CHECKLIST.  DUE TO THE SEVERITY OF THE OSCILLATIONS AND PASSENGER CONCERNS,  THE REQUESTED FROM IAH AIR TRAFFIC CONTROL TO RETURN  AS A PRECAUTION. THE AIRCRAFT LANDED WITH NO FURTHER INCIDENT. THE AIRCRAFT WAS MEL'D AND RETURNED TO SERVICE. STILL AWAITING MORE INFORMATION.
